Bipolar Disorder Community
Abilify Side Effects?
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Abilify Side Effects?

I'm not sure if it's the Abilify or not... I'd been taking it for over a month, and all of a sudden stuff starts popping up. I should also mention I have flares of some sort of 'immune dysfunction' (doc's non-specific, non-helpful diagnosis), so it may be that? I'm also running an odd low-grade fever. Nice.

I am dry. Dry dry dry. My eyes BURN. My mouth is sticky. Every part of my body is DRY. I'm drinking all the time. Almost to the point of ridiculousness.

Anyone have any clue if this is even possibly Abilify? I didn't see the whole body drying out (haha) on the insert, but maybe someone else has had it happen...

I should mention I haven't had a single side effect from day 1 on Abilify. Nothing.
Related Discussions
8 Comments Post a Comment
Blank
585414_tn?1288944902
I do know that all antipsychotics can cause anti-cholinergic side effects which are typically blurred vision, dry mouth and sometimes trouble urinating so you could speak to your psychiatrist about that as one potential cause.
Blank
Avatar_f_tn
Thank you so much... I definitely am going to bring it up, because if it is the Abilify, we have got to find something else.

Burning eyes are NO fun (neither are any of the rest, but that one seems to be the worst for me)!
Blank
1053987_tn?1279308110
I'm starting on 1 mg per day, for a week, then up to 2 mg, then 5 if it seems to be helping me.  I'm optimistic, antidepressants have done nothing for me.  I'm on Lamictal as well but nothing seems to change my depressed lethargic moods.

Blank
Avatar_f_tn
My lamictal/abilify combo is a DREAM. It has helped me so much...

I am so sad I'll probably end up switching meds for the side effects.. they have changed my life. Hopefully another non-trad antipsychotic will help just as much.

I hope the meds work for you (without the side effects) just like they do for my mood. Good luck :)
Blank
1053987_tn?1279308110
Day 3 and so far so good.  I've had fatigue, stomach pain, and a watering mouth but I am feeling much more stable, happy even.  I hope this works, I was about to give up on any medication being able to help my depression and rapidly changing major mood swings.  

I feel so tired today that I've been trying to think of a reason to go home since 10 am!
Blank
Avatar_f_tn
I'm so glad it's working.

I may be staying on it as well.

My psychiatrist does not believe that my issues are from the Abilify.

She is having me stop it for one week to see if my problems go away - but she expects that it will not. She thinks I have immune problems (not the first doctor to say that. It's always 'immune dysfunction' or MS... not my favorite responses). I now have to figure out how to pay for the barrage of blood work she wants a GP to do. UGH.

In fact, she wants to increase it if the issues don't go away.

I can tell you that I cut my dose in 1/2 today and my eyes are still burning and I'm dry as the desert... my low grade fever is still coming and going...

So - don't worry about these issues. Apparently either I am a freak of nature and am having a bizarre reaction or (almost sure) I'm breaking again. It just happens once a year or so.
Blank
1053987_tn?1279308110
Actually my eyes have been a little dry too, but i wear contacts so I'm used to it.  It's almost like my vision is blurry until I blink a couple of times.  Weird... but I'm feeling so much more stable than usual!  I've been able to brush off my a##hole boss all week without letting him get to me!
Blank
899491_tn?1243777227
The drug worked wonders but I had problems with bladder while taking Abilify. I could not go to the bathroom.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
7 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1408668686
Blank
Bubulous
Tompkinsville, KY
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
Avatar_f_tn
Blank
Crystal413
VA
1985196_tn?1402193698
Blank
stormbear
Canberra , Australia